Alert archive / Washington / Blowing Dust Advisories in 2012
Blowing Dust Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this blowing dust advisory at Oct 2, 2012, 4:11 PM PDT for 9 counties in Washington; Benewah County, Latah County, Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 4:11 PM PDT (23:11 UTC)
- Expired
- Oct 2, 2012, 10:09 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 63 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS76 KOTX 022311 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 411 PM PDT TUE OCT 2 2012 ...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN WASHINGTON THROUGH THIS EVENING... .A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND WHEAT IS GROWN. WAZ033>036-030600- /O.NEW.KOTX.DU.Y.0002.121002T2311Z-121003T0600Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 411 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT BETWEEN 4 PM AND 8 PM. * IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2 TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO RITZVILLE TO MOSES LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ WAZ043-044-030300- /O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/ OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 411 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE PLATEAU NEAR FRESHLY TILLED FIELDS. * TIMING: THROUGH 8 PM. * LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... WATERVILLE...AND BANKS LAKE. * IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS... INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY REDUCTIONS OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM AND 8 PM. TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING THE STRONGEST GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
296 WWUS76 KOTX 030042 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 542 PM PDT TUE OCT 2 2012 ...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN WASHINGTON THROUGH THIS EVENING... .A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND WHEAT IS GROWN. WAZ033>036-030600- /O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 542 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT BETWEEN 4 PM AND 8 PM. * IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2 TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO RITZVILLE TO MOSES LAKE AS WELL AS HIGHWAYS ON THE PALOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ WAZ043-044-030300- /O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/ OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 542 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE PLATEAU NEAR FRESHLY TILLED FIELDS. * TIMING: THROUGH 8 PM. * LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... WATERVILLE...AND BANKS LAKE. * IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS... INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY REDUCTIONS OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM AND 8 PM. TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING THE STRONGEST GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
818 WWUS76 KOTX 030111 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 611 PM PDT TUE OCT 2 2012 ...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN WASHINGTON THROUGH THIS EVENING... .A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS AFTERNOON AND THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND WHEAT IS GROWN. IDZ003-WAZ032-030600- /O.EXA.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY 611 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT BETWEEN 4 PM AND 8 PM. * IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL TREACHEROUS ON THE IDAHO PALOUSE AS WELL AS THE POMEROY AREA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ WAZ033>036-030600- /O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/ WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- INCLUDING THE CITIES OF...PULLMAN...COLFAX...ROSALIA... LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD 611 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * VISIBILITIES: A HALF MILE OR LESS AT TIMES. THE LOWEST VISIBILITY WILL OCCUR NEAR FRESHLY PLOWED FIELDS. * WINDS: NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT BETWEEN 4 PM AND 8 PM. * IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL ON HIGHWAY 2 TREACHEROUS FROM AIRWAY HEIGHTS TO BANKS LAKE. VISIBILITY WILL ALSO BE TREACHEROUS ALONG INTERSTATE 90 FROM SPOKANE TO RITZVILLE TO MOSES LAKE AS WELL AS HIGHWAYS ON THE PALOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$ WAZ043-044-030300- /O.CON.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/ OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 611 PM PDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * VISIBILITY: AS LOW AS A QUARTER MILE OVER THE WATERVILLE PLATEAU NEAR FRESHLY TILLED FIELDS. * TIMING: THROUGH 8 PM. * LOCATIONS: OROVILLE...OMAK...BREWSTER...MANSFIELD... WATERVILLE...AND BANKS LAKE. * IMPACTS: MOTORISTS ON HIGHWAY 2 BETWEEN BANKS LAKE AND THE CHELAN AREA SHOULD BE PREPARED FOR TREACHEROUS CROSS WINDS... INCLUDING THE WATERVILLE AREA. MOTORISTS SHOULD ALSO BE PREPARED FOR POOR VISIBILITY DUE TO BLOWING DUST. VISIBILITY REDUCTIONS OF A HALF MILE OR LESS WILL BE LIKELY BETWEEN 4 PM AND 8 PM. TREES AND POWER LINES MAY ALSO SUSTAIN DAMAGE DURING THE STRONGEST GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
688 WWUS76 KOTX 030304 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 804 PM PDT TUE OCT 2 2012 ...GUSTY WINDS AND BLOWING DUST OVER CENTRAL AND EASTERN WASHINGTON THROUGH THIS EVENING... .A STRONG COLD FRONT WILL PRODUCE GUSTY NORTH WINDS THROUGH THE OKANOGAN VALLEY AND OVER THE WATERVILLE PLATEAU THIS EVENING. THE GUSTY WINDS OVER EASTERN AND CENTRAL WASHINGTON WILL PRODUCE BLOWING DUST IN THE AREAS WHERE DRY-LAND WHEAT IS GROWN. WAZ043-044-030415- /O.EXP.KOTX.WI.Y.0011.000000T0000Z-121003T0300Z/ OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD 804 PM PDT TUE OCT 2 2012 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE GUSTY NORTH WINDS WILL SLOWLY DECREASE THIS EVENING. THOUGH POCKETS OF WIND GUSTS TO 40 MPH WILL BE LIKELY THROUGH 10 PM...THE WIDESPREAD STRONG WIND THREAT HAS ENDED. LOCALIZED BLOWING DUST WILL REDUCE VISIBILITIES TO AS LOW AS ONE MILE AT TIME THIS EVENING. $$ IDZ003-WAZ032>036-030600- /O.CON.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 804 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * VISIBILITIES: ONE QUARTER TO ONE HALF MILE AT TIMES. * WINDS: NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING: VISIBILITY RESTRICTIONS WILL BE THE MOST SIGNIFICANT BETWEEN 4 PM AND 8 PM. * IMPACTS: VISIBILITY RESTRICTIONS MAY MAKE TRAVEL TREACHEROUS ON THE IDAHO PALOUSE AS WELL AS THE POMEROY AREA THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
787 WWUS76 KOTX 030509 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1009 PM PDT TUE OCT 2 2012 IDZ003-WAZ032>036-030615- /O.CAN.KOTX.DU.Y.0002.000000T0000Z-121003T0600Z/ IDAHO PALOUSE-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA- INCLUDING THE CITIES OF...MOSCOW...PLUMMER...POTLATCH...GENESEE... POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE... TEKOA...UNIONTOWN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY... RITZVILLE...GRAND COULEE...ODESSA...WILBUR...COULEE CITY... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1009 PM PDT TUE OCT 2 2012 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE BLOWING DUST ADVISORY. WINDS WILL GRADUALLY DECREASE OVERNIGHT SO BLOWING DUST IS NO LONGER A THREAT. $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this blowing dust advisory went out at Oct 2, 2:48 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 2, 2:48 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
248 PM PDT Tue Oct 2 2012
.SYNOPSIS...
A strong cold front will bring breezy to locally windy conditions
through this evening then decreasing overnight into Wednesday. These
gusty north winds will result in areas of blowing dust for central
Washington and heighten the fire danger for much of the Inland
Northwest. The second half of the week will be cooler than
average. Some parts of northeast Washington and north Idaho may
experience a hard freeze by early Thursday morning. The dry and
cool weather will continue into the weekend.
&&
.DISCUSSION...
...Gusty winds through this evening will bring areas of blowing
dust and elevated fire danger...
Tonight: As of 2 PM, the surface cold front descending from the
north extended from Bonners Ferry to Chewelah to Ephrata. Abrupt
wind shifts to the north were experienced at weather observing
stations between 1 PM and 2 PM near these communities. A surface
pressure gradient exceeding 7mb was observed at 2 PM between
Spokane and Omak. By 5 PM, the majority of eastern Washington and
the north Idaho Panhandle will have a transition to north of
northwest winds. As mentioned in previous discussions, the
north/south pressure gradient perpendicular to the Okanogan Valley
will serve to accelerate winds through early evening around Omak,
Oroville and Tonasket. Wind exiting the Okanogan Valley onto the
Waterville Plateau will buffet the communities of Mansfield,
Waterville and the Banks Lake area. Gusts of 45 mph will be
possible through 8 PM during the peak surface gradient and
strongest low level cold advection. Web cameras and the latest
visible satellite imagery suggests that dust has begun to blow on
the Waterville Plateau. We will keep close tabs on the impacts of
the blowing dust. For the time being, a Wind Advisory is in effect
for the Okanogan Valley and Waterville Plateau until 8 PM.
The cool Canadian air mass will bring a shot of dry surface
dewpoints to the region that we have not seen in months. Despite
the falling temperatures this afternoon and evening behind the
cold front, relative humidity levels will continue to drop into
the early evening hours. The combination of gusty winds and low
humidity levels prompted the issuance of a Red Flag Warning for
the heightened potential for rapid wildfire growth over a large
portion of central and eastern Washington as well as north Idaho.
Wednesday and Wednesday Night: Temperatures on Wednesday will only
top out in the upper 50s to mid 60s. We haven't experienced chilly
temperatures like these since early June. North or northeast winds
of 10 to 15 mph will make it feel like "jacket weather". Humidity
levels will continue to be extraordinarily low for as cool as the
air mass will be. Wind and low humidity levels may produce border-
line Red Flag conditions from Sandpoint to Spokane to the Upper
Columbia Basin Wednesday afternoon. As the pressure gradients
relax Wednesday night, many places will drop to the coolest
temperatures of the season so far. Some gardens that have yet to
experience a frost or freeze will fall below 32 degrees around
Spokane, the West Plains and Upper Columbia Basin early Thursday
morning. /GKoch
Thursday through Saturday night...The 12z runs of the GFS and
ECMWF models are in good agreement of the continuation of a rex
block pattern during this period...with a blocking high centered
along 140W off Vancouver Island with a closed low underneath this
high off the Northern California coast. This will result in
northerly flow over the Inland Northwest with the high slowly
moving east towards the British Columbia coast. There is one wave
that moves down in the northerly flow Thursday morning over North
Idaho but with the very dry low level atmosphere and a stable
atmosphere nothing more than mid and high level clouds is
expected. Very dry conditions in the lower levels with dew points
mainly in the teens will result in strong radiational cooling at
night with freezing temperatures across several valley areas.
Wenatchee and Lewiston however should stay above freezing.
High temperatures will start off about 3-6 degrees below normal
Thursday and Friday before moderating over the weekend as the air
mass begins to warm as the high moves closer to the area. JW
Sunday through Tuesday: The Rex Block pattern will continue to
dominate the weather across the Inland Northwest into early next
week. The flow pattern will remain out of the north and northeast
over the region, resulting in continued dry conditions. Models
show a very weak shortwave diving south out of Canada around the
Monday/Monday night time frame. This may give us a little breeze,
but probably will only spread some high clouds across the east
portions of the forecast area. For the most part, the region will
be dominated by high pressure with clear to mostly clear skies.
High temperatures will run about 5 to 10 degrees above seasonal
averages in the upper 60s to lower 70s for much of the valley
locations. Low temperatures will be cool due to the low dew point
temperatures and clear skies across the region overnight, but
should be close to seasonal average. Models show dew point
temperatures increasing through the period, so I ticked up our
lows a degree or two on average each night. /SVH
&&
.AVIATION...
18Z TAFS...A strong cold front coming out of British Columbia will
result in gusty north-northwest winds at the TAF sites mainly during
the 21z Tuesday - 04z Wednesday time frame. As of 18z the front was
near the Canadian Border and slowly moving south. Model soundings
suggest potential wind gusts in the 30-40 knot range with the
strongest winds channeling down the Okanogan Valley into the Moses
Lake area. KEAT is a lower confidence forecast put given strength
of front believe that a gusty northeast winds will surface behind
the front around 01z. The winds will kick up blowing dust lowering
surface visibilities to around 5-6 miles. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 37 60 32 59 34 59 / 0 0 0 0 0 0
Coeur d'Alene 36 60 31 59 31 59 / 10 0 0 0 0 0
Pullman 35 60 30 58 29 58 / 0 0 0 0 0 0
Lewiston 41 66 38 65 38 65 / 0 0 0 0 0 0
Colville 32 65 30 64 29 64 / 0 0 0 0 0 0
Sandpoint 38 58 30 56 30 58 / 10 0 0 0 0 0
Kellogg 34 53 30 57 32 57 / 10 0 0 0 0 0
Moses Lake 40 67 33 65 33 65 / 0 0 0 0 0 0
Wenatchee 45 65 37 65 41 65 / 0 0 0 0 0 0
Omak 37 67 31 66 34 66 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 10 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning until 10 PM PDT this evening for East
Washington Northeast (Zone 686)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684).
Red Flag Warning until 5 PM PDT this afternoon for East
Washington Central Cascade Mountains (Zone 682)-East
Washington Central Cascade Valleys (Zone 677)-East
Washington North Cascades (Zone 685)-East Washington South
Central Cascade Mountains (Zone 680)-East Washington South
Central Cascade Valleys (Zone 676).
AIR QUALITY ALERT until Noon PDT Thursday for East Slopes
Northern Cascades-Okanogan Valley-Waterville Plateau-
Wenatchee Area.
Wind Advisory until 8 PM PDT this evening for Okanogan Valley-
Waterville Plateau.
&&Hazardous weather outlook, Oct 2, 6:05 AM PDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 605 AM PDT TUE OCT 2 2012 IDZ001>004-WAZ033-036>038-042-031315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 605 AM PDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT PASSAGE WILL BRING GUSTY NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE...ESPECIALLY ALONG EXPOSED RIDGE TOPS AND THROUGHOUT NORTH TO SOUTH ORIENTED VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ034-035-041-043-044-031315- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 605 AM PDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT PASSAGE WILL BRING STRONG GUSTY NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS NEAR 50 MPH WILL BE POSSIBLE THROUGH THE OKANOGAN VALLEY...WATERVILLE PLATEAU...AND WESTERN COLUMBIA BASIN. IN ADDITION TO DANGEROUS FIRE WEATHER CONDITIONS...AREAS OF BLOWING DUST MAY CAUSE REDUCTIONS IN VISIBILITIES POTENTIALLY IMPACTING TRAVEL ALONG AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR THURSDAY MORNING...A DRY AND COLD AIR MASS MAY RESULT IN OUR FIRST HARD FREEZE OF THE FALL SEASON. AREAS HEADING INTO THE END OF THE GROWING SEASON...SUCH AS THE MOSES LAKE AREA AND SOUTHERN PORTIONS OF THE UPPER COLUMBIA BASIN..COULD SEE FREEZING TEMPERATURES THAT WOULD BE HARMFUL TO ANY SENSITIVE VEGETATION THAT IS STILL GROWING ACROSS THESE AREAS. THE RISK FOR FREEZING NIGHTTIME TEMPERATURES WILL CONTINUE INTO FRIDAY MORNING AS WELLS. IDZ026-027-WAZ031-032-031315- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- 605 AM PDT TUE OCT 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT PASSAGE WILL BRING THE LIKELIHOOD FOR GUSTY NORTHERLY WINDS AND AUTUMN-LIKE TEMPERATURES. WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE BY AFTERNOON...ESPECIALLY ALONG EXPOSED RIDGE TOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR THURSDAY MORNING...A DRY AND COLD AIR MASS MAY RESULT IN OUR FIRST HARD FREEZE OF THE FALL SEASON. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS VALLEY LOCATIONS. ANY SENSITIVE VEGETATION STILL GROWING ACROSS THESE VALLEYS MAY NEED TO BE COVERED TO PREVENT FREEZE DAMAGE. OVERNIGHT FREEZING TEMPERATURES WILL CONTINUE TO BE POSSIBLE INTO FRIDAY MORNING AS WELL.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:11 PM PDT | Wind Advisory | OTX | Douglas, Grant, Okanogan | 7 hr |
Nearby
Blowing Dust Advisories in Washington, 2012Blowing Dust Advisories in Idaho, 2012Every blowing dust advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.